MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM INCISOR PLUS PLAT BLD; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 3.5MM INCISOR PLUS PLAT BLD; SAW, POWERED, AND ACCESSORIES
Catalog Number 72205106
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during set up for a knee arthroscopy, the package of the incisor plus plat blade was broken.There was a back-up device available and a surgical delay of less than 30 minutes was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.One corner of the plastic molding is broken off.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of device assembly found that appearance: parts are to be free of blowouts and burn marks, incomplete forming, smudges, grease & oil spots, nicks, burrs spikes or ragged edges, cuts, tears or cracks.The root cause was associated with a transport or storage failure.Factors that could have contributed to the reported event include rough handling during transport or storage, or exposure of the packaging to excessive heat.No containment or corrective actions are recommended at this time.

Brand Name
3.5MM INCISOR PLUS PLAT BLD
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18543648
Report Number1219602-2024-00141
Device Sequence Number9081006
Product Code HAB
UDI-Device Identifier00885556708873
UDI-Public00885556708873
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205106
Device Lot Number51103611
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown